MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (20G) (10CM)

BARD ACCESS SYSTEMS POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (20G) (10CM)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redt4147 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide leaked at extension.The clinician took off extension and put on a different extension, left for an hour and came back to the bed and it was leaking.Took off extension and no crack in extension or hub that was noticed.The clinician said that it looks like there is a dent in the hub of catheter.Changed powerglide over wire.Changed extension and no issues or leaking.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leakage at the connection with the powerglide catheter was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 20ga x 10cm powerglide pro rt midline catheter.Slight curved shape memory was observed along the catheter shaft.Several depressions were observed in the luer adapter.The depressions appeared to cause irregularities in the luer threads.Microscopic inspection of the luer confirmed depressions in the molded part and irregular threads.Attempts to attach non-complainant luer-lock accessories resulted in loose connections.During infusion, leakage was observed emanating from the connection.The observed leakage at the connection to the luer adapter was caused by luer irregularities that appeared to have occurred during the molding process.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.Reynosa evaluation: complaint due to ¿there is a dent in the hub of catheter¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopical visual and functional testing performed by vad field assurance the following was concluded: the luer adapter of catheter was found to be deformed in the proximal end with threads damages causing the reported leakage.This condition was caused during the molding process and it makes the device unusable for our customer.Therefore, the cause of this condition is manufacturing related.A lot history review (lhr) of redt4147 showed two other similar product complaint(s) from this lot number.

Brand Name
POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (20G) (10CM)
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9789084
Report Number3006260740-2020-00733
Device Sequence Number14007305
Product Code PND
UDI-Device Identifier00801741139376
UDI-Public(01)00801741139376
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberST020101D
Device Lot NumberREDT4147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR